Alert archive / Ohio / Frost Advisories in 2007

Frost Advisory 2, NWS Cleveland, OH

May 18, 2007Crawford County, Erie County, Pennsylvania; 16 counties in Ohio

NWS Cleveland, OH issued this frost advisory at May 18, 2007, 2:34 PM EDT for Crawford County, Erie County, Pennsylvania; 16 counties in Ohio. It took effect at May 19, 2007, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 18, 2007, 2:34 PM EDT (18:34 UTC)
In effect from
May 19, 2007, 2:00 AM EDT
Expired
May 19, 2007, 7:00 AM EDT
In force
5 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 42 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 181834
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
234 PM EDT FRI MAY 18 2007


OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-190245-
/O.NEW.KCLE.FR.Y.0002.070519T0600Z-070519T1100Z/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG...
MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...MEADVILLE
234 PM EDT FRI MAY 18 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT SATURDAY FOR
NORTHWEST PENNSYLVANIA...NORTHEAST OHIO AND PART OF NORTH CENTRAL
OHIO.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO A
35 TO 40 DEGREE RANGE LATE TONIGHT WHICH SHOULD CAUSE PATCHY FROST
TO FORM IN SOME LOCATIONS. THE MORE LIKELY LOCATIONS WILL BE THE
INLAND VALLEY LOCATIONS IN OUTLYING AREAS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
ADAMS
3 follow-up statements
000 
WWUS71 KCLE 190107
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT FRI MAY 18 2007

OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-190915-
/O.CON.KCLE.FR.Y.0002.070519T0600Z-070519T1100Z/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG...
MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...MEADVILLE
907 PM EDT FRI MAY 18 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY...FOR NORTHWEST PENNSYLVANIA...NORTHEAST OHIO...AND MUCH
OF NORTH CENTRAL OHIO.

MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP TO BETWEEN 35 TO 40 DEGREES LATE TONIGHT. THIS WILL ALLOW
PATCHY FROST TO FORM IN SOME LOCATIONS...MAINLY OUTLYING AREAS AND
NORMALLY COLDER AREAS. 

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE FROM THE COLD.

$$

KOSARIK
000 
WWUS71 KCLE 190814
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
414 AM EDT SAT MAY 19 2007

OHZ010-011-089-PAZ001-190915-
/O.CAN.KCLE.FR.Y.0002.000000T0000Z-070519T1100Z/
LORAIN-CUYAHOGA-ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...ASHTABULA...ERIE
414 AM EDT SAT MAY 19 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES SHOULD REMAIN WARM ENOUGH THROUGH DAYBREAK TO LIMIT
ANY FROST TO JUST ISOLATED COLD SPOTS.

$$

OHZ012>014-020>023-029>033-038-047-PAZ002-003-191100-
/O.CON.KCLE.FR.Y.0002.000000T0000Z-070519T1100Z/
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...MEDINA...
AKRON...RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...
CANTON...YOUNGSTOWN...MILLERSBURG...MOUNT VERNON...EDINBORO...
MEADVILLE
414 AM EDT SAT MAY 19 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

OVERNIGHT LOWS WILL RANGE FROM THE MID TO UPPER 30S WITH AREAS OF
FROST. THE FROST WILL BURN OFF JUST AFTER SUNRISE.

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE FROM THE COLD.

$$

KIELTYKA
000 
WWUS71 KCLE 191106
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
706 AM EDT SAT MAY 19 2007

OHZ012>014-020>023-029>033-038-047-PAZ002-003-191215-
/O.EXP.KCLE.FR.Y.0002.000000T0000Z-070519T1100Z/
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...MEDINA...
AKRON...RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...
CANTON...YOUNGSTOWN...MILLERSBURG...MOUNT VERNON...EDINBORO...
MEADVILLE
706 AM EDT SAT MAY 19 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ARE BEGINNING TO RISE AND ANY FROST THAT FORMED WILL
BURN OFF QUICKLY.

$$

KIELTYKA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 18, 1:19 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 18, 1:19 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
119 PM EDT FRI MAY 18 2007

.SYNOPSIS...
UPPER LOW OVER WEST VIRGINIA WILL CONTINUE TO MOVE EAST THROUGH
THE WEEKEND. HIGH PRESSURE AT THE SURFACE WILL BUILD INTO THE REGION
THROUGH THE DAY AND INTO TONIGHT. A COLD FRONT WILL MOVE ACROSS
THE FORECAST AREA SUNDAY MORNING...THEN HIGH PRESSURE BUILDS BACK IN
FOR AWHILE. A COLD FRONT MOVES THROUGH THE AREA THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CLOUDS DECREASING OVER NORTH CENTRAL OHIO AND WILL BE GONE BY 8
AM. PATCHY DENSE FOG IS LIMITED AND VISIBILITY SHOULD BE BETTER BY
8 AM IF NOT SOONER...WILL REMOVE MENTION. IN THE EXTREME EAST
CLOUDS ASSOCIATED WITH THE EAST SIDE OF THE LOW. THESE CLOUDS WILL
LINGER EVEN AS THE LOW MOVE EAST. WILL FORECAST PARTLY CLOUDY IN
THE EXTREME EAST AND CONTINUE IT ALL DAY AS THE UPPER LOW WILL BE
NEAR BY. AT THIS TIME WITH THE LOW MOVING AWAY WILL KEEP IT DRY.

MOS GUIDANCE ALL PRETTY CLOSE...THE MAV IS THE WARMEST. BASED ON
HIGHS YESTERDAY IN THE RIDGE AND LOCAL SCHEMES THE COOLER MET MAY
BE BEST. ATTM MOST METARS ARE COOLER THAN THE 3 HOUR TEMPERATURE
GUIDANCE.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
SKIES WILL BE CLEAR WEST TONIGHT. THE GUIDANCE IS TRYING TO SAY
SOME CLOUDS EAST. I AM LEANING TOWARD MOSTLY CLEAR. FORECAST DEW
POINTS ARE SUPPOSE TO BE LOWER THAN CURRENT VALUES AND USING THE
GRIDDED MOS WENT A LITTLE COOLER THAN GUIDANCE AWAY FROM THE
LAKE...LOWS 35 TO 40 WITH PATCHY FROST. THE WIND MAY TRY TO PICK
TOWARD DAYBREAK SO THE FROST WILL GO AWAY QUICKLY. AT THIS TIME
WITH THE DEW POINTS LOWERING WILL NOT MENTION FOG.

SATURDAY WILL BE DRY...SOME CLOUDS MAY DEVELOP AHEAD OF THE FRONT.
THE GFS TRIES TO HINT AT SOME QPF GETTING INTO NORTHWEST OHIO LATE
SATAURDAY AFTERNOON. AT THIS TIME THAT SEEMS TOO QUICK...WILL JUST
HAVE SOME CLOUDS. GUIDANCE HIGHS LOOK GOOD. COLD FRONT MOVES IN
LATE LATE SATURDAY. CURRENT POPS FORECAST LOOKS GOOD. ON THE EDGE
ABOUT THUNDER...AIRMASS SEEMS STABLE. WILL LEAVE IT IN AT THIS
TIME. WITH SOME WIND AND CLOUDS SATURDAY NIGHT GUIDANCE MAY JUST
BE A DEGREE OR TWO WARM.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
DEFINITILY A THREAT OF SHOWERS SUNDAY MORNING AS THE FRONT MOVES
THROUGH. THE GFS DRIES IT OUT IN THE AFTERNOON WHILE THE NAM
BRINGS A WAVE ALONG THE FRONT. THIS DOESNT SEEM RIGHT BASED ON
THE HIGH BUILDING IN. WILL LEAVE THE THREAT ALL DAY IN THE
SOUTHERN COUNTIES AS QUESTIONS CONTINUE. HIGH PRESSURE THEN BUILDS
IN FOR A COUPLE OF DAYS. WILL HAVE TO WORRY ABOUT FROST SUNDAY
NIGHT.NO MENTION AT THIS TIME IN THE GRIDS/ZONES.

A COLD FRONT MOVES ACROSS THE FORECAST AREA THURSDAY. THE AIRMASS
REALLY GETS UNSTABLE ON WEDNESDAY...WAY AHEAD OF THE FRONT. THERE
IS MOISTURE. ON THE EDGE ABOUT THIS THE ECMWF TRIES TO HINT AT
THIS. NO CHANGES FOR WEDNESDAY. THURSDAY SEEMS THE BEST CHANCE AS
THE FRONT MOVES THROUGH. AT THE CURRENT TIME THE GFS TRIES TO
STABLIZE THINGS...WE WILL HAVE TO MONITOR. GUIDANCE TEMPERATURES OK.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE RIDGE FROM MID MS VALLEY THROUGH THE LOWER LAKES
WILL MOVE ONLY SLOWLY SOUTH THROUGH TAF FORECAST PERIOD WITH RIDGE
JUST SOUTH OF THE AREA BY 18Z SAT. EXPECTING GOOD VFR CONDITIONS
THROUGH THE PERIOD.

VFR CONDITIONS WILL CONTINUE THROUGH THE DAY ON SATURDAY BEFORE A
COLD FRONT MOVES THRU LATE SATURDAY NIGHT/EARLY SUNDAY WITH A
CHANCE OF RAIN AND PERHAPS SOME MVFR CONDITIONS INTO SUNDAY.
QUIET SUNDAY NIGHT THRU TUE WITH CANADIAN HIGH PRES BUILDING IN.

&&

.MARINE...
HIGH PRESSURE OVER INDIANA WILL CONTINUE TO MOVE TO THE EAST TODAY
LEADING TO LIGHT WINDS ACROSS THE LAKE TODAY AND TONIGHT.  WINDS
WILL PICK UP OUT OF THE SOUTHWEST AHEAD OF A COLD FRONT SATURDAY
EVENING INTO SUNDAY MORNING...POSSIBLY INCREASING HIGH ENOUGH TO
WARRANT A SMALL CRAFT ADVISORY SOME POINT DURING THE DAY ON SUNDAY
BUT STILL SOME TIME TO DECIDE. HIGH PRESSURE ONCE AGAIN MOVES IN ON
MONDAY LEADING TO LIGHT WINDS MONDAY AND TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...ADAMS/KIELTYKA
AVIATION...RANDEL
MARINE...LEINS
Hazardous weather outlook, May 18, 6:24 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
624 AM EDT FRI MAY 18 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
624 AM EDT FRI MAY 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE LATE TONIGHT...MAINLY INLAND OF LAKE ERIE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>149-162>169-191030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-
624 AM EDT FRI MAY 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2007Frost Advisories in Pennsylvania, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.